Prolonged period after stopping the DEPO shot?

Dear Ask The Doctor:  Hi, I am 15 years old and sexually active. I recently stopped taking the DEPO (birth controll) shot. Now I have been on my period for a little over a month. Is this normal? What should I do. I have told my mom but she refuses to take me to a doctor.
 

Dear Patient:  Unless you are bleeding heavily, soaking up pads constantly, you need not worry because your periods and ovulation would need approximately 5 to 6 months to eventually get back to normal. You may sometimes get heavy bleeding or even spottings for varied duration, until your ovulation resumes (which had been arrested by the use of contraception) and you start to have a normal period in amount and duration.

Unless you are bleeding heavily, soaking up pads constantly, you need not worry because your periods and ovulation would need approximately 5 to 6 months to eventually get back to normal. You may sometimes get heavy bleeding or even spottings for varied duration, until your ovulation resumes (which had been arrested by the use of contraception) and you start to have a normal period in amount and duration.


 

Please login or signup to post comments!

SEARCH: